Alert archive / Wisconsin / Special Weather Statements in 2017

Special Weather Statement, NWS Milwaukee, WI

April 10, 2017Waukesha County, Wisconsin

NWS Milwaukee, WI issued this special weather statement at Apr 10, 2017, 3:21 PM CDT for Waukesha County, Wisconsin. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2017, 3:21 PM CDT (20:21 UTC)
Expired
Apr 10, 2017, 4:00 PM CDT
In force
39 min
Issued by
NWS Milwaukee, WI

County Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 36 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 4:05 PM CDTHAIL 0.75Glendale, WIDIME SIZE HAIL IN GLENDALE. RELAYED BY MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2017-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2017-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1191 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted.

215 
WWUS83 KMKX 102021
SPSMKX

Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
321 PM CDT MON APR 10 2017

WIZ058>060-064>066-102100-
Dodge-Waukesha-Milwaukee-Ozaukee-Washington-Jefferson-
321 PM CDT MON APR 10 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN OZAUKEE...NORTHERN
MILWAUKEE...WAUKESHA...SOUTHERN WASHINGTON...NORTHEASTERN JEFFERSON
AND SOUTHEASTERN DODGE COUNTIES...

At 321 PM CDT, a strong thunderstorm was located over Dousman, or
near Wales, moving northeast at 55 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Milwaukee, Waukesha, West Allis, Wauwatosa, New Berlin, Brookfield,
Menomonee Falls, Mequon, Whitefish Bay, Pewaukee, Brown Deer, Sussex,
Hartland, Delafield, Jackson, Fox Point, Elm Grove, Slinger, Bayside
and Thiensville.

LAT...LON 4285 8847 4312 8874 4337 8820 4317 8788
      4314 8790 4312 8790 4310 8787 4309 8787
TIME...MOT...LOC 2021Z 227DEG 49KT 4301 8851 

$$

SPM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Apr 10, 1:12 PM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Apr 10, 1:12 PM CDT, 2 hours 9 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
112 PM CDT Mon Apr 10 2017

.UPDATE...

Pneumonia front continues to move quickly southward across the
shoreline and over Lake Michigan early this afternoon. It will
move south of the state line between 2 pm and 4 pm this
afternoon. Expect a quick wind shift to the northeast, with gusty
winds lingering into early this evening.

The rest of the front has already crossed most of the northern
half of the forecast area. This will continue southward and reach
the state line by 3 to 4 pm this afternoon. Temperatures will
plummet as well behind the front, with 70s falling into the 50s,
colder near the lake. Clouds will also continue to move into the
area this afternoon.

Slight risk from SPC looks on track across the southeastern
portions of the area for this afternoon. Building mean layer CAPE
with strong deep layer shear in place, with very steep mid level
lapse rates. Convection in eastern Iowa should eventually move
northeast into southern portions of the area early this afternoon,
with more development possible to the east of there per consensus
of mesoscale models.

Approaching 500 mb vorticity maximum with upper divergence from
250 mb jet streak should help with synoptic upward vertical
motion. Low level jet may focus into northeast Illinois and far
southeast Wisconsin as well. Continued high PoPs for thunderstorms
in the southeast and parts of the south central counties.

Large hail and damaging winds are the main hazards. It will be
interesting to see how any convection develops and/or evolves with
the cold/pneumonia front moving south through the area. Areas
behind it may become more stable with respect to surface parcels,
but elevated parcels may continue to tap into steep lapse rates
aloft.

&&

.AVIATION(18Z TAFS)...

Cold front will slide south across the area by 3 to 4 pm this
afternoon, reaching areas near the lake about an hour earlier.
Winds will quickly shift to the northeast and gust to 25 knots at
times this afternoon after the front moves through near the lake,
with lower northeast gusts inland.

Periods of thunderstorms should develop and move across southern
and southeastern portions of the area this afternoon, exiting the
southeast around 7 pm this evening. Large hail and damaging winds
are possible in the strongest storms. Lower ceilings and
visibilities, down to or below alternate minimums, are expected
in any storms as well.

Scattered showers are then anticipated tonight, with winds
gradually weakening and shifting to the north and northwest. Low
ceilings in IFR category or lower are expected as well, lingering
into Tuesday.

&&

.MARINE...

Small Craft Advisory is in effect until 9 pm this evening across
the nearshore waters of Lake Michigan. Pneumonia front will
continue to push south and exit Winthrop Harbor Illinois between 2
pm and 4 pm this afternoon. Winds should quickly shift to the
northeast with gusts to 25 knots after the front moves through.
The gusty northeast winds will linger into the evening, before
weakening by later this evening. Elevated waves are expected as
well, highest toward Sheboygan.

Thunderstorms should move east across the waters between 3 pm and
7 pm this afternoon/evening. Large hail and damaging winds are
possible with the strongest storms, along with locally higher
waves.

&&

.PREV DISCUSSION... (Issued 744 AM CDT Mon Apr 10 2017)

UPDATE...

AVIATION(12Z TAFS)...Showers and tstorms will redevelop
for early afternoon and last until early evening. VFR
conditions this morning will give way to Cigs of 1-3 kft
within the storms but also after the cold frontal passage.
Cigs will then lower to 600-1500 feet this evening and overnight
as cool, moist air flows into the region on nly winds. MVFR vsbys
via light fog is possible after the cold frontal passage.
Very low vsbys, cigs, and gusty winds with tstorms.

PREV DISCUSSION... (Issued 400 AM CDT Mon Apr 10 2017)

Today and Tonight...Forecast confidence medium to high.

Sct showers and tstorms will continue to move newd across far srn
WI and ern WI through about 15z as a shortwave trough passage
occurs. Elevated CAPE up to 2000 J/KG will support the possibility
of large hail. There will be a break in the precip. from late
morning into the very early afternoon until another vorticity
maximum approaches from the sw while the cold front will shift
south from central WI. MLCAPEs will rise up to 2000 J/KG in the
southeast with lesser amounts toward wrn WI. Deep layer
unidirectional shear of 40-50 kts is expected. Tstorms will erupt
with the aforementioned forcing mechanisms with highest
concentrations of storms over sern WI. The Slight Risk of SVR
storms looks good given the CAPE, shear, and steep mid level lapse
rates. The cold front is expected to accelerate down Lake MI
enhancing the convergence for storms but also rapidly cooling the
airmass over far ern WI from middle to late afternoon. A strong
shortwave trough approaching from the west will then move across
central and srn WI tonight with continued chances of showers. Cold
advection will cool temps to 35-40F by Tue AM.

TUESDAY - Confidence...Medium
Much cooler airmass in place with surface/850 lows to our east and
low level thermal trough in place. Lingering low level troughing
and cool pool should result in a good deal of cloud cover with
this regime.

WEDNESDAY - Confidence...Medium
With a surface high shifting to our east a low level return flow
will set up ahead of the next system. Showers are expected to
remain to our north or northwest through the day. Would likely see
some increase in cloud cover during the afternoon. 925 temps will
get a boost with the renewed southerly flow so temps will get a
boost over the cool day Tuesday.

WEDNESDAY NIGHT AND THURSDAY - Confidence...Medium
Mid level shortwave energy combined with low level moisture influx
and an inverted surface trough feature will all result in high
rain chances Wednesday night with some of this lingering into
Thursday.

THURSDAY NIGHT AND FRIDAY - Confidence...Low
The GEM and ECMWF are showing a more robust solution as it relates
to precip associated with a WAA regime. The GFS is essentially dry
with this or at least holds this off into Friday night.

FRIDAY NIGHT THROUGH SATURDAY NIGHT - Confidence...Medium
There appears better consensus for a low moving into WI with an
initial warm front generating shra/tsra and then a trailing cold
front producing more shra/tsra heading into later Saturday
evening.

SUNDAY - Confidence...Low to Medium
Looks like cooler and drier wx sets up in the wake of the frontal
boundary. However the GFS is rather quick to bring the front back
into the area Sunday night while the GEM/ECMWF keep things dry
with high pressure ridging in.

AVIATION...Coming soon.

MARINE...A Small Craft Advisory is in effect until noon for
breezy sly winds and high waves. Another Small Craft Advisory may
be needed for this afternoon and evening for brisk nly winds and
high waves with a cold frontal passage.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory until 9 PM CDT this evening for LMZ643>646.

&&

Update...Wood
Today/Tonight and Aviation/Marine...Gehring
Tuesday THROUGH Sunday...Collar
Hazardous weather outlook, Apr 10, 3:24 AM CDT, 11 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
324 AM CDT Mon Apr 10 2017

WIZ046-047-051-052-056>060-062>072-110830-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
324 AM CDT Mon Apr 10 2017

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin, and southeast Wisconsin.

.DAY ONE...Today and Tonight

Approaching low pressure will bring a chance for thunderstorms
during the early morning hours and then again this afternoon.
There is a slight risk of severe thunderstorms in southeast
Wisconsin with a marginal risk in south central Wisconsin. The
better chance for severe storms will be this afternoon. The
primary hazards will be large hail and strong winds.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There is a chance of thunderstorms Friday night through Saturday
evening.

.SPOTTER INFORMATION STATEMENT...

Spotters activation may be needed this afternoon.

LMZ643>646-110830-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
324 AM CDT Mon Apr 10 2017

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...Today and Tonight

A small craft advisory is in effect until noon due to breezy
south winds and high waves.

There is a chance of thunderstorms this morning. There is a
slight risk of severe storms this afternoon.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There is a chance of thunderstorms Friday night through Saturday
evening.

Collar
www.weather.gov/mkx

In the hours before

Special weather statement, Apr 10, 2:56 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
256 PM CDT MON APR 10 2017

WIZ071-072-102030-
Racine-Kenosha-
256 PM CDT MON APR 10 2017

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL RACINE AND KENOSHA
COUNTIES...

At 256 PM CDT, a strong thunderstorm was located over Wadsworth, or
over Zion, moving northeast at 35 mph.

Half inch hail is possible with this storm.

Locations impacted include...
Kenosha, Racine, Mount Pleasant, Pleasant Prairie, Sturtevant,
Paddock Lake, Camp Lake, Silver Lake, Salem, Bristol and Elmwood
Park.

LAT...LON 4275 8777 4271 8777 4267 8779 4266 8781
      4261 8782 4259 8781 4252 8781 4249 8780
      4250 8825
TIME...MOT...LOC 1956Z 226DEG 32KT 4247 8790

SPM
Local storm report, Apr 10, 3:01 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
301 PM CDT MON APR 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0247 PM     HAIL             ALBANY                  42.71N 89.44W
04/10/2017  M0.75 INCH       GREEN              WI   TRAINED SPOTTER

&&

BH
Special weather statement, Apr 10, 3:08 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
308 PM CDT MON APR 10 2017

WIZ065-066-070>072-102045-
Walworth-Waukesha-Milwaukee-Racine-Kenosha-
308 PM CDT MON APR 10 2017

...A STRONG THUNDERSTORM WILL AFFECT MILWAUKEE...NORTHERN WALWORTH...
RACINE...SOUTHEASTERN WAUKESHA AND WESTERN KENOSHA COUNTIES...

At 308 PM CDT, a strong thunderstorm was located near Waterford
North, or near East Troy, moving northeast at 50 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Milwaukee, Racine, West Allis, Wauwatosa, New Berlin, Greenfield, Oak
Creek, Muskego, South Milwaukee, Cudahy, Greendale, Elkhorn, St.
Francis, Hales Corners, Lake Geneva, Mukwonago, Sturtevant, Twin
Lakes, Union Grove and East Troy.

LAT...LON 4273 8876 4309 8788 4307 8787 4305 8789
      4302 8790 4296 8785 4288 8785 4285 8783
      4284 8781 4278 8775 4275 8777 4251 8825
TIME...MOT...LOC 2008Z 227DEG 44KT 4279 8829

SPM
Local storm report, Apr 10, 3:13 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
313 PM CDT MON APR 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             1 NW FORT ATKINSON      42.94N 88.86W
04/10/2017  M0.25 INCH       JEFFERSON          WI   NWS EMPLOYEE

            PEA SIZE HAIL COVERING THE GROUND.

&&

BH
Local storm report, Apr 10, 3:17 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
317 PM CDT MON APR 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     HAIL             EDGERTON                42.84N 89.08W
04/10/2017  E0.25 INCH       ROCK               WI   TRAINED SPOTTER

            REPORTED AT 214 STOUGHTON ROAD EDGERTON, WI.
            PEA SIZE HAIL AND MINOR STREET FLOODING.

&&

BH
Special weather statement, Apr 10, 3:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
321 PM CDT MON APR 10 2017

WIZ058>060-064>066-102100-
Dodge-Waukesha-Milwaukee-Ozaukee-Washington-Jefferson-
321 PM CDT MON APR 10 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN OZAUKEE...NORTHERN
MILWAUKEE...WAUKESHA...SOUTHERN WASHINGTON...NORTHEASTERN JEFFERSON
AND SOUTHEASTERN DODGE COUNTIES...

At 321 PM CDT, a strong thunderstorm was located over Dousman, or
near Wales, moving northeast at 55 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Milwaukee, Waukesha, West Allis, Wauwatosa, New Berlin, Brookfield,
Menomonee Falls, Mequon, Whitefish Bay, Pewaukee, Brown Deer, Sussex,
Hartland, Delafield, Jackson, Fox Point, Elm Grove, Slinger, Bayside
and Thiensville.

LAT...LON 4285 8847 4312 8874 4337 8820 4317 8788
      4314 8790 4312 8790 4310 8787 4309 8787
TIME...MOT...LOC 2021Z 227DEG 49KT 4301 8851

SPM

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 4:11 AM CDTSpecial Weather StatementMKXWalworth34 min
Apr 10, 4:42 AM CDTSpecial Weather StatementMKXKenosha33 min
Apr 10, 4:51 AM CDTSevere Thunderstorm WarningMKXKenosha, Racine, Walworth24 min
Apr 10, 5:03 AM CDTSpecial Marine WarningMKX42 min
Apr 10, 5:33 AM CDTSpecial Marine WarningMKX27 min
Apr 10, 1:52 PM CDTSpecial Weather StatementMKXLafayette38 min
Apr 10, 2:16 PM CDTSpecial Weather StatementMKXGreen29 min
Apr 10, 2:21 PM CDTSevere Thunderstorm WarningMKXGreen, Lafayette39 min
Apr 10, 2:43 PM CDTSevere Thunderstorm WarningMKXDane, Green, Rock30 min
Apr 10, 2:45 PM CDTSpecial Weather StatementMKXDane30 min
Apr 10, 2:55 PM CDTSpecial Weather StatementMKXJefferson35 min
Apr 10, 2:56 PM CDTSpecial Weather StatementMKXKenosha34 min
Apr 10, 3:08 PM CDTSpecial Weather StatementMKXMilwaukee, Racine, Walworth37 min
Apr 10, 3:26 PM CDTSpecial Weather StatementMKXWalworth49 min
Apr 10, 3:59 PM CDTSpecial Weather StatementMKXKenosha, Milwaukee, Racine, Walworth, Waukesha61 min
Apr 10, 4:28 PM CDTSpecial Weather StatementMKXKenosha32 min
Apr 10, 4:40 PM CDTSpecial Marine WarningMKX65 min
Apr 10, 4:45 PM CDTSpecial Weather StatementMKXKenosha30 min

Nearby

Special Weather Statements in Wisconsin, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.